What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 24, 6:19 PM CST, 41 minutes earlier.
Area forecast discussion, Apr 24, 6:19 PM CST, 41 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
719 PM CDT Wed Apr 24 2019
.AVIATION...
Cigs are expected to gradually deteriorate this evening, as areas
of convection continues to spread ENE across much of E TX/SE
OK/adjacent sections of SW AR/Wrn LA through mid-evening, and
across the remainder of N LA/Scntrl AR mainly by/shortly after
06Z Thursday in advance of a closed upper low/trough. IFR cigs,
reduced vsbys, wind gusts in excess of 35kts, and extreme
turbulence will be possible from the stronger convection, which
will primarily affect the LFK/SHV/ELD/MLU terminals. This
convection will quickly diminish from W to E after 06Z, clearing
the MLU terminal by/shortly after 12Z. While cigs may return to
VFR in wake of the departure of the convection, low MVFR/IFR cigs
are expected to redevelop late tonight areawide, before slowly
lifting by late morning/early afternoon Thursday. VFR conditions
should return to the E TX, TXK, and SHV terminals by early to mid-
afternoon, before eventually spreading into the remainder of
Scntrl AR/Ncntrl LA by the end of the 00Z TAF period. However, sct
-SHRA with isolated -TSRA should redevelop along the base of the
trough from late morning through the afternoon across portions of
SW AR/N LA, and thus have included VCSH for the SW AR terminals
only as low confidence precludes mention elsewhere. The VFR cigs
will eventually begin to scatter out areawide during the evening
with the departure of the upper trough. SE winds 5-10kts this
evening will become Lt/Vrb with the arrival of the convection,
before eventually becoming W 10-15kts with higher gusts after
15Z. /15/
&&
.PREV DISCUSSION... /issued 259 PM CDT Wed Apr 24 2019/
SHORT TERM.../Tonight through Thursday night/
A line of thunderstorms has developed over Central Texas this
afternoon and will continue to shift east as the upper trough
moves towards the region. The surface low out ahead of it is
continuing to lift warm, moist air northward increasing the
instability in our area, particularly our southern zones. Also,
winds are beginning to veer with height as the low approaches
increasing the SRH across this region as well. Thus, damaging wind
gusts and isolated tornadoes will be possible and are the primary
threats across Deep East Texas and Central Louisiana later this
evening into the overnight hours. Just to the northeast of the
surface low, heavy rainfall is currently ongoing and will continue
into sections of Northeast Texas later this evening. Could see
rainfall totals averaging 2 inches in this area with some locally
higher amounts possible. The weak cold front will push through the
area from west to east during the early morning hours tomorrow.
Short range models are showing a brief ending to the rain before
wrap-around precipitation moves into the area during the late
morning hours lasting quite possibly into the afternoon.
Low temperatures tonight should not get below the low to mid 60s
while high temperatures on Thursday will struggle to reach the mid
70s. /35/
LONG TERM.../Friday through Wednesday/
Currently this Wednesday afternoon, a short wave trough centered
over NW old Mexico and the TX Big Bend to move E into the SE U.S. by
Friday morning.
By Friday morning, expect negative vorticity advection and weak cold
air advection in the wake of the trough to produce dry weather for
at least Saturday. By Sunday, a weak cold front pushes down to the
Red River across NE TX and S OK with some SCT showers and perhaps
even a TSTM possible Sunday.
This front washes out by Monday with dry weather expected that day
as well. By Tuesday, another short wave trough ejects NE from the
intermountain W and traverses the central U.S. with a chance of
showers and TSTMS for the beginning of May. /VIII/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 62 74 58 78 / 90 60 10 0
MLU 66 78 59 77 / 90 70 20 0
DEQ 60 74 52 77 / 100 80 10 0
TXK 61 73 55 76 / 100 70 10 0
ELD 63 74 56 77 / 80 70 10 0
TYR 60 75 56 77 / 100 50 10 0
GGG 61 76 56 77 / 100 50 10 0
LFK 63 77 59 80 / 100 30 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
15
Hazardous weather outlook, Apr 24, 11:29 AM CST, 7 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1229 PM CDT Wed Apr 24 2019
LAZ010-011-017-018-TXZ149>153-165>167-251730-
De Soto-Red River-Sabine-Natchitoches-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
1229 PM CDT Wed Apr 24 2019
This Hazardous Weather Outlook is for portions of northwest
Louisiana, east Texas, and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Showers and thunderstorms will begin to increase across the area
later this Wednesday afternoon and evening, and may continue
through the wee hours of Thursday morning. Damaging wind gusts
and possibly an isolated tornado can be expected from stronger
storms, mainly through this Wednesday evening. Locally heavy
rainfall is also possible in storms.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Showers and thunderstorms will begin to diminish during the
daytime Thursday. Additional showers and thunderstorms will begin
to return to the region beginning on Tuesday of next week.
However, no hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators, and storm spotters may be needed this afternoon through
the overnight hours.
LAZ001>006-012>014-019>022-TXZ124>126-136>138-251730-
Caddo-Bossier-Webster-Claiborne-Lincoln-Union-Bienville-Jackson-
Ouachita-Winn-Grant-Caldwell-La Salle-Wood-Upshur-Marion-Smith-
Gregg-Harrison-
1229 PM CDT Wed Apr 24 2019
This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana, and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Showers and thunderstorms will begin to increase across the area
this Wednesday afternoon and evening, and may continue through
the wee hours of Thursday morning. Strong to damaging wind gusts
can be expected from stronger storms, mainly through Wednesday
evening. Locally heavy rainfall is also possible in storms.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Showers and thunderstorms will begin to diminish during the
daytime Thursday. Additional showers and thunderstorms will begin
to return to the region beginning on Tuesday of next week.
However, no hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators, and storm spotters may be required for this Wednesday
afternoon into the early hours of Thursday morning.
ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-251730-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp-
Morris-Cass-
1229 PM CDT Wed Apr 24 2019
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, southeast Oklahoma, and northeast
Texas.
.DAY ONE...This Afternoon and Tonight...
Showers and thunderstorms are expected to increase during the
afternoon and evening hours and possibly continue through the
overnight hours. Strong gusty wind and brief locally heavy
rainfall may occur in stronger storms.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Showers and thunderstorms will begin to diminish during the daytime
Thursday. Widely scattered showers and thunderstorms will be possible
over the weekend, by late this upcoming weekend. Additional showers
and thunderstorms will begin to return to the region beginning on
Tuesday of next week. However, no hazardous weather is expected at
this time.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators, and storm spotters are not anticipated at this time for
this Wednesday afternoon through Thursday morning.
In the hours before
Special weather statement, Apr 24, 6:17 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Shreveport LA
717 PM CDT Wed Apr 24 2019
TXZ124-125-136>138-150-250100-
Upshur TX-Gregg TX-Smith TX-Harrison TX-Wood TX-Rusk TX-
717 PM CDT Wed Apr 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SMITH...WEST CENTRAL
HARRISON...NORTHWESTERN RUSK...SOUTHEASTERN WOOD...UPSHUR AND GREGG
COUNTIES UNTIL 800 PM CDT...
At 717 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Tyler, moving northeast at 45 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Tyler, Longview, Kilgore, White Oak, Gladewater, Gilmer, Overton, Big
Sandy, Hawkins, New London, Arp, Clarksville City, East Mountain,
Diana, Rosewood, Liberty City, West Mountain, New Chapel Hill, Winona
and Union Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3218 9504 3239 9541 3290 9508 3265 9460
TIME...MOT...LOC 0017Z 212DEG 39KT 3239 9513
19
Special weather statement, Apr 24, 7:00 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
800 PM CDT Wed Apr 24 2019
TXZ124-125-136-250200-
Upshur TX-Smith TX-Wood TX-
800 PM CDT Wed Apr 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH...SOUTHEASTERN
WOOD AND WESTERN UPSHUR COUNTIES UNTIL 900 PM CDT...
At 800 PM CDT, Doppler radar was tracking a strong thunderstorm over
Big Sandy, or 10 miles west of Gladewater, moving northeast at 25
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Gilmer, Big Sandy, Hawkins, Rosewood, Winona, Red Springs, Bettie,
Grice and Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3236 9509 3244 9531 3290 9514 3280 9484
TIME...MOT...LOC 0100Z 200DEG 16KT 3256 9513
19